Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Cough on lying on the back. Pain from hip to the knee and heel. Is it a nerve related problem?

When I am lying on my back, and I cough , I have that penetrates from my outer left hip/backside location and the pain shoots down behind my left knee and continues to my left foot heal. It feels like a nerve related issue. I think something is pinched in the hip causing it. Standing I don t seem to be affected. Your thoughts?
Asked On : Wed, 23 May 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon 's  Response
it sounds like sciatica which is nerve root compression in your spine caused by a disc bulge. this can be associated with numbness and weakness in your leg. most 1st time disc prolapsed improve spontaneously over a 6-8 week period. symptoms can be helps with analgesics, antiinflammatory medication and neuromodulating drugs like pregabalin or gabapentin. I would encourage you to see you dr. diagnosis can be made on an MRI of your spine.
Answered: Thu, 27 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor